Alert archive / Arizona / Red Flag Warnings in 2019

Red Flag Warning 5, NWS Tucson, AZ

May 25, 20196 counties in Arizona

NWS Tucson, AZ issued this red flag warning at May 25, 2019, 1:50 PM MST for 6 counties in Arizona. It took effect at May 26, 2019, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2019, 1:50 PM MST (20:50 UTC)
In effect from
May 26, 2019, 11:00 AM MST
Expired
May 26, 2019, 6:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 8.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2019-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2019-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3308 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

050 
WWUS85 KTWC 252050
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
150 PM MST Sat May 25 2019


AZZ151-152-260500-
/O.UPG.KTWC.FW.A.0004.190526T1900Z-190527T0100Z/
/O.NEW.KTWC.FW.W.0005.190526T1800Z-190527T0100Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
150 PM MST Sat May 25 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SUNDAY FOR
STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND HIGH 
FIRE DANGER FOR ELEVATIONS BELOW 5500 FEET IN SOUTHERN FIRE 
WEATHER ZONE 151 AND EASTERN AND SOUTHERN FIRE WEATHER ZONE 
152...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM to 6 PM MST Sunday. The
Fire Weather Watch is no longer in effect. 


* TIMING...11 AM to 6 PM MST Sunday. 

* WINDS...Sustained 20-foot south to southwest winds of 15 to 
  30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Minimum relative humidity values between 8 
  and 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
036 
WWUS85 KTWC 260333
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
833 PM MST Sat May 25 2019

AZZ151-152-261500-
/O.CON.KTWC.FW.W.0005.190526T1800Z-190527T0100Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
833 PM MST Sat May 25 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
SUNDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE
HUMIDITY AND HIGH FIRE DANGER FOR ELEVATIONS BELOW 5500 FEET IN
SOUTHERN FIRE WEATHER ZONE 151 AND EASTERN AND SOUTHERN FIRE
WEATHER ZONE 152...

* TIMING...11 AM to 6 PM MST Sunday.

* WINDS...Sustained 20-foot south to southwest winds of 15 to 
  30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Minimum relative humidity values between 
  8 and 15 percent. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
477 
WWUS85 KTWC 260936
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
236 AM MST Sun May 26 2019

AZZ151-152-262300-
/O.CON.KTWC.FW.W.0005.190526T1800Z-190527T0100Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
236 AM MST Sun May 26 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW
RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR ELEVATIONS BELOW
5500 FEET IN SOUTHERN FIRE WEATHER ZONE 151 AND EASTERN AND
SOUTHERN FIRE WEATHER ZONE 152...

* TIMING...11 AM this morning to 6 PM MST this evening.

* WINDS...Sustained 20-foot south to southwest winds of 15 to 
  30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Minimum relative humidity values between 
  8 and 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
031 
WWUS85 KTWC 262057
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
157 PM MST Sun May 26 2019


AZZ151-152-270100-
/O.CON.KTWC.FW.W.0005.000000T0000Z-190527T0100Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
157 PM MST Sun May 26 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND
HIGH FIRE DANGER FOR ELEVATIONS BELOW 5500 FEET IN SOUTHERN FIRE
WEATHER ZONE 151 AND EASTERN AND SOUTHERN FIRE WEATHER ZONE 152...

* TIMING...Until 6 PM MST this evening.

* WINDS...Sustained 20-foot south to southwest winds of 15 to 
  30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Minimum relative humidity values between 
  8 and 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
096 
WWUS85 KTWC 270059
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
559 PM MST Sun May 26 2019

AZZ151-152-270200-
/O.EXP.KTWC.FW.W.0005.000000T0000Z-190527T0100Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
559 PM MST Sun May 26 2019

...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR
STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND HIGH
FIRE DANGER FOR ELEVATIONS BELOW 5500 FEET IN SOUTHERN FIRE
WEATHER ZONE 151 AND EASTERN AND SOUTHERN FIRE WEATHER ZONE 152...

Gusty winds continue to diminish in speed and relative humidity 
values have mostly increased above critical fire weather levels. 
Thus, the Red Flag Warning will be allowed to expire on time.

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 25, 2:13 AM MST, 11 hours 37 minutes earlier.

Area forecast discussion, May 25, 2:13 AM MST, 11 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
213 AM MST Sat May 25 2019

.SYNOPSIS...Another weather system pushing our way from the
northwest will bring gusty winds and cooler temperatures to start
the new week. Weak high pressure will then bring a warming trend
the rest of the week, with temperatures climbing back into the
normal range by the end of the week.

&&

.DISCUSSION...The continue to see an amplified pattern across the
CONUS with a mean trough position through western states and
strong high pressure anchored over southeaster states. Our area is
in between these major features with an increasing southwesterly
flow and additional warming for today (but still a little below
average for late May).

Another strong low will approach our area over the next 28 hours,
with a breezy to windy gradient ahead of the system bringing
strong gusty winds mainly Sunday. Not quite enough to trigger a
wind advisory, but plenty of concern for critical fire weather
conditions. Please see the fire weather section below for details.

As the system lifts through the Great Basin and front range of the
Rockies early in the new week, we will be too far south for any
significant moisture/dynamics couplet. Just the gusty winds and
another round of (relatively) cooler air. We'll bottom out once
again around 10 to 15 degrees below average Monday before heights
and thicknesses slowly recover through the rest of the week.

An overall weaker flow the second half of the week as significant
jet activity retreats to higher latitudes. This will allow a
strong broad area of high pressure to spread across southern Texas
and northern Mexico. By Friday we should be approaching average
temperatures for this time of year (90s).

&&

.AVIATION...Valid through 26/12Z.
SKC conditions through the forecast period. SFC wind generally less
than 12 kts through this morning. SWLY SFC wind increasing this
afternoon to 12-18 kts with gusts of 20-28 kts. The strongest wind
will be east and south of KTUS. Speeds then mainly less than 12 kts
this evening into early Sunday morning. Aviation discussion not
updated for TAF amendments.

&&

.FIRE WEATHER...Dry conditions will continue through late next week.
Elevated winds will return this afternoon as a system passes north
of the area. 20-ft south to southwest winds will be strongest on
Sunday, with speeds of 15-30 mph and gusts of 35-40 mph. These wind
speeds will combine with relative humidity values of 10 to 15
percent, creating critical fire weather conditions across southern
portions of Fire Zones 151 and 152, mainly below 5500 feet. A Fire
Weather Watch continues in effect Sunday afternoon for these areas.
Wind speeds will decrease slightly on Monday, but will still be
breezy to locally windy especially across eastern areas with spotty
red flag conditions possible. Typical diurnal wind trends then
return on Tuesday through Friday. Below normal temperatures will
prevail through the forecast period, although temperatures will be
closer to normal late next week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch Sunday afternoon for AZZ151-152.

&&

Meyer/Carpenter

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Red Flag Warnings in Arizona, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.